MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT

WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Codes Break (1069); Component Missing (2306); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an unspecified procedure, the physician used a cook echotip ultra fiducial needle.It was initially reported that there were no fiducials on the needle.There was no reportable information at this time.It was determined on 18 october 2022 per device evaluation that the needle had the correct number (4) of fiducials; however, they were unable to retract needle (subject of this report).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The correct number (4) of fiducials were inside the needle.The needle was returned extended from the sheath and the thumb screw on the sheath adjustment was missing and not included with the returned device.The handle was in the retracted position.The handle was manipulated and the needle did not advance or retract.The handle provided no resistance and the needle did not seem to be moving inside the sheath or the handle.The handle was disassembled for further evaluation, and it was confirmed that the needle had separated from the inner cannula.The needle was removed from the device and examined at the attachment point with the inner cannula.There did appear to be glue on the proximal end of the needle between the marked areas.A lab meeting was held with quality engineering, production leadership from metals, and manufacturing engineering.Evidence of sufficient glue was found to be on the luer threads when unscrewing the handle and on the needle where it is inserted into the handle cannula, confirming the needle and handle were assembled correctly during the manufacturing process.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record does contain a nonconformance that could potentially be related to the reported observation.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.Investigation conclusion: our laboratory evaluation confirmed the report of needle unable to retract due to the needle breaking and detaching at the handle end.A root cause was not able to be determined for the breakage and detachment.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15744862
Report Number1037905-2022-00614
Device Sequence Number5402596
Product Code FCG
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)230505(10)W4593308
Combination Product (Y/N)N
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4593308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX SCOPE UNKNOWN MODEL
Patient SexUnknown